Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 67, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 27, 2017, 5:41 PM EDT for Knott County, Perry County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 5:41 PM EDT (21:41 UTC)
- Expired
- May 27, 2017, 6:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knott County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:48 PM EDT | HAIL 1 | 4 Nnw Hazard, KY | REPORT VIA SOCIAL MEDIA WITH EVENT TIME ESTIMATED FROM RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
180
WUUS53 KJKL 272141
SVRJKL
KYC119-193-272215-
/O.NEW.KJKL.SV.W.0067.170527T2141Z-170527T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
541 PM EDT SAT MAY 27 2017
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Northeastern Perry County in southeastern Kentucky...
Southwestern Knott County in southeastern Kentucky...
* Until 615 PM EDT
* At 541 PM EDT, a severe thunderstorm was located over Dice, or near
Hazard, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hazard, Hindman, Bath, Pippa Passes, Vicco, Drew, Elic, Cody,
Ritchie, May, Pine Top, Leburn, Carr Creek, Ary, Emmalena, Nealy,
Bearville, Amelia, Redfox and Ivis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3728 8332 3737 8331 3742 8285 3725 8286
3721 8290 3718 8296
TIME...MOT...LOC 2141Z 266DEG 20KT 3733 8325
HAIL...1.00IN
WIND...60MPH
$$
JMW2 follow-up statements
368
WWUS53 KJKL 272201
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
601 PM EDT SAT MAY 27 2017
KYC119-193-272215-
/O.CON.KJKL.SV.W.0067.000000T0000Z-170527T2215Z/
Perry KY-Knott KY-
601 PM EDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN PERRY AND SOUTHWESTERN KNOTT COUNTIES...
At 601 PM EDT, a severe thunderstorm was located over Fisty, or near
Hindman, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hindman, Bath, Pippa Passes, Vicco, Drew, Elic, Cody, Ritchie, May,
Pine Top, Leburn, Carr Creek, Emmalena, Nealy, Bearville, Amelia,
Redfox, Ivis, Larkslane and Garner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3723 8315 3738 8313 3742 8285 3725 8286
3721 8290 3718 8296
TIME...MOT...LOC 2201Z 266DEG 20KT 3734 8311
HAIL...1.00IN
WIND...60MPH
$$
JMW187
WWUS53 KJKL 272212
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
612 PM EDT SAT MAY 27 2017
KYC119-193-272220-
/O.EXP.KJKL.SV.W.0067.000000T0000Z-170527T2215Z/
Perry KY-Knott KY-
612 PM EDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY AND
SOUTHWESTERN KNOTT COUNTIES WILL EXPIRE AT 615 PM EDT...
The warning will be allowed to expire, however the storm is still
ongoing and a new Severe Thunderstorm Warning has been issued as a
result good until 6:45 pm.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern Kentucky.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Knott County.
LAT...LON 3723 8315 3738 8313 3742 8285 3725 8286
3721 8290 3718 8296
TIME...MOT...LOC 2210Z 266DEG 20KT 3734 8307
$$
JMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:29 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 27, 4:29 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 429 PM EDT Sat May 27 2017 .SHORT TERM...(This evening through Sunday night) Issued at 429 PM EDT SAT MAY 27 2017 The latest surface map features a stalled frontal boundary aligned from near the Ohio River back towards Oklahoma. Aloft, a positively tilted trough, stemming from an upper level low spiraling across Manitoba, is positioned from the northern Plains down across the Four Corners region. A few short wave troughs are traversing the more zonal flow in place along and east of the Mississippi River. Convection has fired up along the frontal zone to our north, as well along some leftover outflow across central Kentucky. A short wave trough is also moving through the eastern half of TN/KY, helping to weaken the cap, that had held back convection through the morning hours. Deeper and more organized convection has also fired up back towards southern Missouri, where very prominent instability exists. The models have been very erratic with convective initiation and the evolution of it over the next 24 hours. As such, the forecast is lower confidence through Sunday. Through this evening...scattered to numerous showers and thunderstorms will continue to develop and move off to the east and northeast. A few of these have already reached severe limits, along with locally heavy rainfall with some cells training in places. An overall diminishment is expected after 01 or 02z. Later tonight, the higher resolution short term model guidance suggests less of a widespread wind damage threat across eastern Kentucky, as most of the CAMs are taking organized convection well to our southwest. This seems reasonable based on the good Theta-E gradient set up across southeast MO and western KY/TN, where the better instability bubble exists. There may still be some outflow generated convection into our area on the eastern flank of this complex, so have broad-brushed a 50 POP across the area. Most of the CAMS suggest very little redevelopment into Sunday afternoon in the wake of the complex; however, if we do not see much affect from the outflow, then the atmosphere may recharge for the afternoon. The one issue will be forcing, as upper level heights look mainly neutral, and the surface front will still be located to our northwest. As such, have only included chance POPs for the afternoon, but instability will be ample once again, so anything that does go could approach severe limits. The front will approach from the northwest Sunday night, bringing another round of showers and thunderstorms. The severe potential will likely be diminishing with the loss of instability, but heavy rain will still be a concern. .LONG TERM...(Monday through Saturday) Issued at 345 PM EDT SAT MAY 27 2017 Precipitation will be exiting during the day Monday as a shortwave moves east of the region along with a surface cold front, allowing drier air to usher in behind. A secondary cold front is projected to develop just west of our CWA during the day Tuesday, remaining nearly stationary over the next 24 hours. A longwave trough axis will also begin move through the state during this time. As such, models are not in good agreement with the mesoscale features, specifically the location and timing of precip developing with this system. Went ahead and kept isolated POPs in for Tuesday afternoon as daytime heating should help kick off some convection ahead of this frontal feature. Pops will then increase across the SE into the day Wednesday as the front finally starts shifting eastward across the state. Did leave out thunder late Tuesday night as latest GFS20 forecast soundings were showing a hefty llvl inversion in place that will inhibit instability. Showers and thunderstorms that develop during the day Wednesday will taper off through the evening as the frontal boundary passes through and a drier airmass moves in once more. High pressure and dry weather will remain in place through Thursday. By Thursday night/Friday, a stationary boundary will likely set up just south of the state, interacting with a potential upper level shortwave that will move through the region during this time. Although models are overall not in very good agreement about the timing and placement of the mesoscale features, they do generally agree that this will bring the return of shower and thunderstorm chances to the state Thursday night into Friday, lingering through the end of the forecast period Saturday as the boundary to our south remains in place. Unfortunately the GFS and ECMWF are actually not in good agreement about this feature during this time, though both do produce the above mentioned precip, so stuck close to the blend for this time period. Overall there are only minor variations in the afternoon temps during the extended portion of the forecast, with high temps expected to range from the mid/upper 70s to near 80. Overnight lows will generally be in the 50s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 210 PM EDT SAT MAY 27 2017 MVFR stratocu will gradually mix out over the next hour or so. Scattered to numerous showers and thunderstorms will affect the area through 01z, before diminishing in coverage. Some of the storms may approach severe limits with winds of 40 to 50 kts potentially and temporary IFR or worse conditions. Given the isolated nature of these, have not included a mention in the TAFs. The next concern will be the potential of a larger complex thunderstorms affecting eastern Kentucky generally between 06 and 12z. The models have trended a bit farther southwest with the brunt of this complex. For now, have carried a period of showers and thunderstorms, with rain showers likely lingering into the mid- morning hours behind the main line of storms. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late Sunday night for KYZ050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM...JMW AVIATION...GEOGERIAN
Hazardous weather outlook, May 27, 4:32 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 432 PM EDT Sat May 27 2017 KYZ050>052-058>060-068-069-079-080-083>088-104-106>120-281100- Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-Jackson- Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley- Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 432 PM EDT Sat May 27 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms will be likely into this evening, with another round of scattered thunderstorms expected late tonight into Sunday morning. Thunderstorms may become severe, with large hail and damaging winds being the main threats. In addition, storms that track over the same areas repeatedly may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected during the day Sunday. Severe storms are possible with damaging winds and large hail being the main threats. In addition, storms that track over the same areas repeatedly may lead to flash flooding. Thunderstorms are also possible from Sunday night into the day Monday, and again on Tuesday, Wednesday, and from Friday through Saturday. Best chances will be during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Please report any instances of severe weather or flooding this evening through Sunday. KYZ044-281100- Fleming- Including the city of Flemingsburg 432 PM EDT Sat May 27 2017 ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms will be likely into this evening, with another round of scattered thunderstorms expected late tonight into Sunday morning. Thunderstorms may become severe, with large hail and damaging winds being the main threat. In addition, storms that track over the same areas repeatedly may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected during the day Sunday. Severe storms are possible with damaging winds and large hail being the main threats. In addition, storms that track over the same areas repeatedly may lead to flash flooding. Thunderstorms are also possible from Sunday night into the day Monday, and again on Tuesday, Wednesday, and from Friday through Saturday. Best chances will be during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and again on Sunday. JMW/GEOGERIAN
In the hours before
Special weather statement, May 27, 5:13 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
513 PM EDT SAT MAY 27 2017
KYZ058-059-108-111-272145-
Lee-Estill-Powell-Wolfe-
513 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN POWELL...ESTILL...LEE
AND SOUTHWESTERN WOLFE COUNTIES...
At 513 PM EDT, a strong thunderstorm was located over Crystal, or 7
miles northwest of Beattyville, moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Irvine, Beattyville, Fincastle, Ravenna, Pilot, Torrent, White Ash,
Leeco, Rice Station, Pinnacle, Pine Ridge, Calloway Crossing, Wiseman
Crossing Station, Patsey, Wisemantown, Hardwick, Weedon, Natural
Bridge S.p., Knowlton and Rogers Chapel.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3777 8357 3753 8363 3754 8365 3752 8367
3766 8407 3780 8403
TIME...MOT...LOC 2113Z 282DEG 25KT 3765 8380
JMWSpecial weather statement, May 27, 5:16 PM EDT, 25 minutes before
Special Weather Statement National Weather Service JACKSON KY 516 PM EDT SAT MAY 27 2017 KYZ106-108-109-111-112-272145- Lee-Breathitt-Magoffin-Morgan-Wolfe- 516 PM EDT SAT MAY 27 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MORGAN... NORTHWESTERN BREATHITT...NORTHWESTERN MAGOFFIN...NORTHEASTERN LEE AND WOLFE COUNTIES... At 516 PM EDT, a strong thunderstorm was located over Paxton, or 7 miles southeast of Campton, moving east at 30 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Campton, Simpson, Burkhart, Lexie, Fillmore, Bethanna, Pence, Pine Ridge, Kernie, Sellars, Rock Lick, Vancleve, Moct, Wilhurst, War Creek, Vada, Bays, High Falls, Lane and Sewell. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is also occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3756 8363 3778 8364 3782 8316 3762 8311 TIME...MOT...LOC 2116Z 282DEG 25KT 3768 8343 JMW
Special weather statement, May 27, 5:17 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service JACKSON KY
517 PM EDT SAT MAY 27 2017
KYZ068-079-080-272145-
Rockcastle-Laurel-Pulaski-
517 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LAUREL...CENTRAL PULASKI
AND SOUTHERN ROCKCASTLE COUNTIES...
At 517 PM EDT, a strong thunderstorm was located over Science Hill,
or near Somerset, moving east at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Somerset, Science Hill, Stab, Bobtown, Wood Creek Lake, Pointer,
Pongo, Woodstock, Lamero, Mount Victory, Hansford, Dabney, Valley
Oak, Bunch, Mershons, Hightop, Hogue, Hazel Patch, Victory and
Magnum.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3716 8483 3728 8467 3730 8410 3729 8408
3695 8419 3694 8420 3696 8422 3695 8422
3694 8424 3696 8426 3695 8430 3715 8484
TIME...MOT...LOC 2117Z 284DEG 16KT 3718 8464
JMWSpecial weather statement, May 27, 5:21 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service JACKSON KY
521 PM EDT SAT MAY 27 2017
KYZ086>088-116-117-272145-
Clay-Knox-Bell-Harlan-Leslie-
521 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT HARLAN...NORTHEASTERN BELL...
NORTHEASTERN KNOX...SOUTHERN LESLIE AND SOUTHEASTERN CLAY COUNTIES...
At 521 PM EDT, a strong thunderstorm was located over Scalf, or 9
miles north of Pineville, moving east at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Harlan, Cumberland, Loyall, Evarts, Wallins Creek, Bobs Creek, Sandy
Fork, Bledsoe, Mary Alice, Dizney, Chevrolet, Louellen, Coldiron,
Barnyard, Salt Gum, Beverly, Saylor, Erose, Elcomb and Blanche.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3680 8367 3701 8384 3699 8314 3695 8315
3698 8305 3698 8297 3685 8302 3685 8307
3684 8308 3683 8310 3680 8310 3678 8313
3675 8313
TIME...MOT...LOC 2121Z 254DEG 20KT 3690 8369
JMWLocal storm report, May 27, 5:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
524 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL QUICKSAND 37.53N 83.34W
05/27/2017 E0.50 INCH BREATHITT KY NWS EMPLOYEE
WINDS GUSTING FROM 35 TO 45 MPH.
&&
TBREWERSpecial weather statement, May 27, 5:40 PM EDT, 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
540 PM EDT SAT MAY 27 2017
KYZ113-115-118-272215-
Perry-Knott-Letcher-
540 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LETCHER...
NORTHEASTERN PERRY AND SOUTHWESTERN KNOTT COUNTIES...
At 539 PM EDT, a strong thunderstorm was located near Dice, or near
Hazard, moving east at 25 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Hazard, Hindman, Letcher, Bath, Vicco, Elic, Cody, Ritchie, Leburn,
Carr Creek, Ary, Emmalena, Bearville, Amelia, Redfox, Ivis, Garner,
Vest, Amburgey and Bulan.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3727 8333 3739 8330 3739 8329 3743 8290
3713 8291
TIME...MOT...LOC 2139Z 276DEG 22KT 3731 8325
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:50 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 26 more | 23 hr |
| May 27, 3:20 PM EDT | Special Weather Statement | JKL | Pulaski | 40 min |
| May 27, 3:54 PM EDT | Special Weather Statement | JKL | Jackson, Owsley, Rockcastle | 51 min |
| May 27, 4:00 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 60 min |
| May 27, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Montgomery, Morgan, Powell | 48 min |
| May 27, 4:19 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 56 min |
| May 27, 4:22 PM EDT | Flash Flood Warning | JKL | Powell | 3 hr |
| May 27, 4:39 PM EDT | Areal Flood Advisory | JKL | Menifee, Montgomery, Powell | 3 hr |
| May 27, 4:41 PM EDT | Special Weather Statement | JKL | Wolfe | 34 min |
| May 27, 4:42 PM EDT | Special Weather Statement | JKL | Estill | 18 min |
| May 27, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Morgan, Wolfe | 24 min |
| May 27, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 23 min |
| May 27, 4:56 PM EDT | Special Weather Statement | JKL | Breathitt | 34 min |
| May 27, 5:00 PM EDT | Areal Flood Advisory | JKL | Estill | 3 hr |
| May 27, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 30 min |
| May 27, 5:06 PM EDT | Special Weather Statement | JKL | Owsley | 24 min |
| May 27, 5:13 PM EDT | Special Weather Statement | JKL | Estill, Lee | 32 min |
| May 27, 5:16 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| May 27, 5:16 PM EDT | Special Weather Statement | JKL | Wolfe | 29 min |
| May 27, 5:17 PM EDT | Special Weather Statement | JKL | Pulaski | 28 min |
| May 27, 5:21 PM EDT | Special Weather Statement | JKL | Harlan | 24 min |
| May 27, 5:27 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Powell, Wolfe | 3 hr |
| May 27, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 33 min |
| May 27, 5:34 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 26 min |
| May 27, 5:40 PM EDT | Special Weather Statement | JKL | Knott, Perry | 35 min |
| May 27, 5:44 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee | 3 hr |
| May 27, 5:49 PM EDT | Tornado Warning | JKL | Laurel, Pulaski | 26 min |
| May 27, 5:54 PM EDT | Special Weather Statement | JKL | Magoffin | 36 min |
| May 27, 5:57 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 33 min |
| May 27, 6:10 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 35 min |
| May 27, 6:28 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 32 min |
| May 27, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 31 min |
| May 27, 6:35 PM EDT | Special Weather Statement | JKL | Pulaski | 25 min |
| May 27, 6:39 PM EDT | Special Weather Statement | JKL | Letcher | 36 min |
| May 27, 6:50 PM EDT | Special Weather Statement | JKL | Laurel | 25 min |
| May 27, 6:59 PM EDT | Special Weather Statement | JKL | Knox | 31 min |
| May 27, 6:59 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 31 min |
| May 27, 7:03 PM EDT | Special Weather Statement | JKL | Pulaski | 27 min |
| May 27, 7:04 PM EDT | Flash Flood Warning | JKL | Pulaski | 6 hr |
| May 27, 7:16 PM EDT | Special Weather Statement | JKL | Laurel | 29 min |
| May 27, 7:25 PM EDT | Special Weather Statement | JKL | Elliott | 35 min |
| May 27, 7:27 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel | 33 min |
| May 27, 7:30 PM EDT | Areal Flood Advisory | JKL | Elliott | 2 hr |
| May 27, 7:32 PM EDT | Special Weather Statement | JKL | Harlan | 28 min |
| May 27, 7:35 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, Pulaski, Whitley | 3 hr |
| May 27, 7:35 PM EDT | Special Weather Statement | JKL | Bell | 25 min |
| May 27, 7:42 PM EDT | Special Weather Statement | JKL | Pulaski | 33 min |
| May 27, 7:45 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 30 min |
| May 27, 7:47 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.